MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 6.6F BROVIAC CV CATHETERS 1.0MM LUMEN (WHITE ADAPTER) REPAIR KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS 6.6F BROVIAC CV CATHETERS 1.0MM LUMEN (WHITE ADAPTER) REPAIR KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 0601620
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.Device not returned yet.
 
Event or Problem Description
It was reported that this repair kit was used in (b)(6) 2017.During infusion a leak was observed from between the catheter and the connecting sleeve.No patient harm reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak was confirmed, but how the catheter was damaged cannot be determined.One repair segment was received attached to a 2.5 cm segment of white tubing.The catheter had been cut 1.6cm from the distal end of the splice sleeve and the remainder of the catheter was not returned for investigation.Only one layer of tubing was visible distal to the repair site.Tape was wrapped around the section of tubing distal to the repair.A functional test revealed fluid leaking from a hole in the catheter at the distal end of the splice sleeve.No fluid leaked from the repair site.A microscopic examination of the leak site revealed a curved breach in the circumferential direction.A layer of adhesive was observed on the external surface of the catheter around the hole.A portion of the adjoining surfaces of the breached catheter exhibited a glossy surface.The remaining surface of the breached catheter exhibited a granular surface.The evidence of use suggests that the catheter was damaged while the catheter was implanted, but how the catheter was damaged could not be determined.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description

Brand Name
6.6F BROVIAC CV CATHETERS 1.0MM LUMEN (WHITE ADAPTER) REPAIR KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7170077
Report Number3006260740-2017-02386
Device Sequence Number853642
Product Code LJS
UDI-Device Identifier00801741074479
UDI-Public(01)00801741074479
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K830406
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0601620
Device Catalogue Number0601620
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2018
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/05/2018
Initial Report FDA Received Date01/05/2018
Supplement Report FDA Received Date02/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1